Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 70, NWS Jacksonville, FL

May 12, 2007Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at May 12, 2007, 2:20 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 12, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2007, 2:20 AM EDT (06:20 UTC)
In effect from
May 12, 2007, 1:00 PM EDT
Expired
May 12, 2007, 6:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 120620
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 AM EDT SAT MAY 12 2007

FLZ020>022-035-122200-
/O.UPG.KJAX.FW.A.0074.070512T1700Z-070512T2200Z/
/O.NEW.KJAX.FW.W.0070.070512T1700Z-070512T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
220 AM EDT SAT MAY 12 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON DUE TO LONG DURATIONS OF LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON. 

DRY AIR WILL LINGER OVER THE AREA TODAY. MINIMUM HUMIDITIES ARE
EXPECTED TO FALL BELOW 35 PERCENT FOR AROUND 4 TO 5 HOURS
AFTERNOON WITH MINIMUM VALUES NEAR 30 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

PP
1 follow-up statement
000 
WWUS82 KJAX 122210
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT SAT MAY 12 2007

FLZ020>022-035-122315-
/O.EXP.KJAX.FW.W.0070.000000T0000Z-070512T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
610 PM EDT SAT MAY 12 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 9:10 PM EDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 11, 9:10 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EDT FRI MAY 11 2007

.UPDATE...THREE MAJOR WILDFIRES ARE BURNING IN THE OKEFENOKEE
NATIONAL WILDLIFE REFUGE AND ENCOMPASS OVER 200,000 ACRES
COMBINED. WITH NORTHEAST WINDS THE SMOKE PLUME IS DRIFTING SOUTH
TO SOUTHWEST OF THE FIRE AFFECTING OUR INLAND FLORIDA COUNTIES AND
SOUTHERN PORTIONS OF INLAND GEORGIA COUNTIES NEAR THE FIRE. A
DENSE SMOKE ADVISORY HAS BEEN ISSUED UNTIL 10 AM SATURDAY MORNING.
DECOUPLING TONIGHT WILL LEAD TO AREAS OF FOG ACROSS THE CWA...WHILE
SMOKE PARTICULATES COULD ENHANCE FOG DEVELOPMENT IN THE
AFOREMENTIONED AREAS DOWNWIND OF THE FIRE...LEADING TO WIDESPREAD
REDUCTIONS IN VISIBILITIES. OTHERWISE...NO CHANGES WERE MADE TO
THE CURRENT FORECAST.

&&

.AVIATION...VFR CONDITIONS WILL DOMINATE THROUGH AROUND 05Z...WITH
FOG LIKELY OVERSPREADING THE AREA BETWEEN 05Z AND 13Z...INITIALLY
RESULTING IN MVFR CONDITIONS THEN DETERIORATING TO LIFR/IFR
CONDITIONS. THESE CONDITIONS WILL LIKELY INITIALLY DEVELOP AT SITE
KGNV DUE TO SMOKE PARTICULATES INTERACTING WITH FOG.

&&

.MARINE...NO HEADLINES ARE EXPECTED UNTIL SUNDAY WHEN A BACK DOOR
COLD FRONT WILL LEAD TO AN INCREASE IN WINDS AND SEAS LATE SUNDAY
INTO MONDAY.

&&

.FIRE WX...A FIRE WEATHER WATCH CONTINUES SATURDAY AFTERNOON FOR
PORTIONS OF SUWANNEE VALLEY REGION IN NORTHEAST FLORIDA DUE TO
POSSIBLE LONG DURATIONS OF CRITICALLY LOW RH VALUES.

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  90  66  87 /  10  30  30  40
SSI  69  80  68  81 /   0  10  30  40
JAX  65  86  66  85 /   0  10  20  50
SGJ  68  82  67  83 /  10  20  10  50
GNV  63  90  66  88 /  10  20  20  50
OCF  63  90  65  89 /  10  20  10  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...DENSE SMOKE ADVISORY UNTIL 10 AM EDT SATURDAY FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR COLUMBIA-GILCHRIST-
     HAMILTON-SUWANNEE.

GA...DENSE SMOKE ADVISORY UNTIL 10 AM EDT SATURDAY FOR CHARLTON-
     CLINCH-ECHOLS-WARE.

AM...NONE.
&&

HURLBUT/ZAPPE/MCALLISTER
Hazardous weather outlook, May 11, 6:57 PM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
657 PM EDT FRI MAY 11 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
657 PM EDT FRI MAY 11 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT...

...LARGE WILDFIRES WILL CONTINUE ACROSS THE AREA...
...ANOTHER ROUND OF DENSE SMOKE AND FOG TONIGHT...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

.WILDFIRE AND SMOKE/FOG IMPACT...
LARGE WILDFIRES CONTINUE ACROSS THE REGION PROMPTING SOME
EVACUATIONS AND ROAD CLOSURES. RESIDENTS ARE URGED TO FOLLOW THE
ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND
THE ELDERLY SHOULD REMAIN INDOORS IN THOSE AREAS WITH THICK SMOKE.

A DENSE SMOKE ADVISORY IS IN EFFECT THROUGH 10 AM SATURDAY FOR AREAS
DOWNWIND OF THE FIRES AS WINDS ARE FORECAST TO BECOME LIGHT AND
VARIABLE TONIGHT...WITH VISIBILITIES LIKELY LOWERING TO A QUARTER OF
A MILE OR LESS. THIS DENSE SMOKE ADVISORY INCLUDES ECHOLS...CLINCH...
WARE AND CHARLTON COUNTIES OF SOUTHEAST GEORGIA...AS WELL AS AREAS
WEST OF HIGHWAY 301 IN NORTHEAST FLORIDA. IN ADDITION...THE SMOKE
PARTICULATES MAY ENHANCE THE FOG DEVELOPMENT LATER TONIGHT. THE SMOKE
AND FOG WILL CREATE HAZARDOUS DRIVING CONDITIONS AT TIMES. PLEASE
REFER TO URGENT WEATHER MESSAGE FOR ADDITIONAL INFORMATION.

ELSEWHERE ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...VISIBILITY
REDUCTIONS ARE ANTICIPATED DUE TO FOG DEVELOPMENT WITH VISIBILITIES
OF A MILE OR LESS POSSIBLE TONIGHT INTO EARLY SATURDAY MORNING. IN
ADDITION...AREAS JUST EAST OF U.S. HIGHWAY 301 MAY EXPERIENCE
VISIBILITY REDUCTIONS DUE TO SMOKE.

.RIP CURRENT IMPACT...
A MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES WITH THE
NORTHEAST FLOW AND LINGERING SWELLS. BREAKERS OF 3 TO 5 FEET WILL
CONTINUE IN THE SURF ZONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

DANGEROUS WILDFIRES AND THE SMOKE IMPACTS WILL CONTINUE THROUGH
THE PERIOD. IN ADDITION...EXTENDED DURATIONS OF CRITICALLY LOW
RELATIVE HUMIDITIES ARE POSSIBLE SATURDAY AFTERNOON ACROSS
THE SUWANNEE VALLEY REGION OF NORTHEAST FLORIDA...PROMPTING A FIRE
WEATHER WATCH.

SCATTERED AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL
INCREASE DURING THE PERIOD DUE TO SEA BREEZE ACTIVITY AND DUE TO
ANOTHER COLD FRONT PUSHING INTO THE REGION EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 5:05 AM EDTDense Fog AdvisoryJAXFlagler, Nassau5 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.